Hail, Alfalfa
- When
- June 22, 4:15 PM CST
- Where
- Alfalfa County, Amorita
- Measured
- 1.5 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.920, -98.290
A cold front initiated isolated severe thunderstorms with hail on the 22nd.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A cold front initiated isolated severe thunderstorms with hail on the 22nd.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 22, 2:38 PM CST, 1 hour 37 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
338 PM CDT Sat Jun 22 2019
.DISCUSSION...
Convection is increasing slowly across our southeast counties,
and is yet to develop in the northwest as of midafternoon. The
southeastern showers and storms are associated with an MCV that
is moving slowly north-northeast from the Dallas/Fort Worth area.
In the northwest, storms are expected to develop near and
southeast of a nearly stationary front.
Instability is quite strong, so wherever surface-based storms can
develop, they will be able to intensify quickly. Vertical wind
shear varies across the region. It should be easily sufficient
for severe storms over the northwest half of our forecast area,
given the amount of instability, but will be less supportive in
the southeast. Locally-enhanced shear in the circulation of the
MCV may be an exception.
The northwest convection is expected to merge into an MCS
overnight, mainly affecting the northern half of Oklahoma, but
scattered storms are likely to form outside this system on
various outflow boundaries that should be in place by tonight.
Sunday looks like a near-repeat, although with the front probably
close to I-44 by the time of primary convective development.
Therefore, the highest probability of storms Sunday afternoon and
evening is across the southeast half of our forecast area.
Since heavy rain is expected with many of the storms, and since
some training appears likely, especially this
afternoon/evening/overnight, we have retained the existing Flood
Watch...and expanded it to the southeast. From roughly I-44 and
east, the watch will go through 12Z (7 am CDT) on Monday, while
the rest of the watch is currently set to expire 24 hours earlier.
After Sunday's storms, upper-level ridging sets in. This will
result in much lower chances of showers and thunderstorms through
the rest of the week.
CmS
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 70 88 62 84 / 50 70 50 10
Hobart OK 70 92 62 87 / 50 40 30 10
Wichita Falls TX 74 92 67 87 / 60 60 50 20
Gage OK 63 83 54 85 / 60 20 20 0
Ponca City OK 68 85 62 83 / 70 60 40 10
Durant OK 74 87 69 85 / 60 50 80 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Monday morning for OKZ019-020-023>032-
038>048-050>052.
Flood Watch through Sunday morning for OKZ005>008-011>013-017-
018.
TX...Flood Watch through Monday morning for TXZ090.
&&
11/23Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1214 PM CDT Sat Jun 22 2019 OKZ004>048-050>052-TXZ083>090-231130- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1214 PM CDT Sat Jun 22 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated to scattered severe storms are likely late this afternoon, after 4 pm, into the overnight hours with an Enhanced Risk across northern, central, and western Oklahoma. There is a Slight risk across western north Texas, south-central, and southeast Oklahoma. Th Enhanced Risk includes locations west of Stillwater, Oklahoma City, Lawton, and Vernon Texas. Severe storms could develop as early as 4 pm across south-central and southeast Oklahoma, where storms could move in from northern Texas. Damaging wind gusts will be the main impacts from those storms, which could persist through the evening. Severe storms are also expected to develop near far western and northern Oklahoma close to a dryline and cold front between 5 pm and 6 pm. The initial storms over these areas could be discrete supercells with very large hail up to the size of baseballs and strong wind gusts to 70 mph possible. There is also a low risk for tornadoes with these storms. The storms will then develop into one or more complexes that move across mainly northern Oklahoma this evening into early Sunday. Damaging winds will become an increasing threat, with wind gusts up to around 80 mph possible. The potential hail size and risk for tornadoes will decrease through the evening. .Heavy Rain and Flooding... Heavy rain will be a concern with the showers and thunderstorms. Flash flooding and river flooding could be possible in some areas. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across the area should prepare for severe weather operations late this afternoon into the overnight hours. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Thunderstorms... Showers and thunderstorms are expected to be ongoing Sunday morning. Heavy rain will be the primary concern early Sunday. Severe storms will be likely again Sunday afternoon and evening with an Enhanced Risk across western north Texas and all but northwest parts of Oklahoma. There is uncertainty Sunday due to the effects of storms Saturday night. However, severe storms are likely with very large hail and damaging winds. .Heavy Rain and Flooding... Heavy rain Sunday could lead to flash flooding and river flooding. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
430 PM CDT Sat Jun 22 2019
OKZ051-052-222145-
Marshall OK-Bryan OK-
430 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Marshall and western
Bryan Counties Until 445 PM CDT...
AT 427 PM CDT, strong to severe thunderstorms were along a line
extending from near Cartwright to just east of Sherman, to just
northwest of Leonard, moving northeast at 30 MPH.
HAZARDS INCLUDE... Hail up to the size of quarters... Wind gusts to
50 MPH... Heavy rain can lead to reduced visibility...
Locations impacted include...
Durant, Colbert, Achille, Silo, Kemp, Mead, Hendrix, Cartwright,
Blue, Utica, Little City, Albany, Woodville, eastern Lake Texoma,
Calera, Wade and Mcbride.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on area lakes, get out of the water and move indoors or inside a
vehicle. Remember, lightning can strike out to 15 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now. Do not be
caught on the water in a thunderstorm.
&&
LAT...LON 3384 9615 3382 9615 3381 9618 3380 9618
3381 9616 3376 9618 3375 9623 3377 9629
3370 9632 3369 9636 3378 9643 3377 9650
3382 9653 3382 9658 3385 9663 3389 9659
3392 9666 3413 9663 3400 9622 3385 9603
TIME...MOT...LOC 2127Z 200DEG 26KT 3379 9659 3362 9636 3343 9633
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
436 PM CDT Sat Jun 22 2019
OKZ032-043-048-222200-
Coal OK-Atoka OK-Hughes OK-
436 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR eastern Coal...central Atoka and
southeastern Hughes Counties Until 500 PM CDT...
AT 434 PM CDT, strong thunderstorms were along a line extending from
near Coalgate to near Lane, moving northeast at 35 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Atoka, Coalgate, Stringtown, Lehigh, Wardville, Lane, Daisy,
Phillips, Atoka Reservoir, McGee Creek Lake, Redden and Chockie.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on area lakes, get out of the water and move indoors or inside a
vehicle. Remember, lightning can strike out to 15 miles from the
parent thunderstorm. If you can hear thunder, you are close enough
to be struck by lightning. Move to safe shelter now. Do not be caught
on the water in a thunderstorm.
&&
LAT...LON 3451 9578 3433 9578 3419 9592 3454 9634
3494 9620 3488 9609 3468 9609 3468 9589
3459 9588 3459 9567 3451 9567
TIME...MOT...LOC 2134Z 205DEG 32KT 3455 9625 3428 9597
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
447 PM CDT Sat Jun 22 2019
OKZ006-222215-
Alfalfa OK-
447 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR central Alfalfa County Until 515
PM CDT...
AT 444 PM CDT, a strong thunderstorm was located near Lambert,
moving north-northeast at 30 MPH. This storm will move near Great
Salt Plains Lake and Great Salt Plains State Park.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If on or near Great Salt Plains Lake, get out of the water and move
indoors or inside a vehicle. Remember, lightning can strike out to
15 miles from the parent thunderstorm. If you can hear thunder, you
are close enough to be struck by lightning. Move to safe shelter
now. Do not be caught on the water in a thunderstorm.
&&
LAT...LON 3694 9811 3658 9826 3660 9851 3700 9839
3700 9811
TIME...MOT...LOC 2144Z 195DEG 25KT 3666 9837
..speg.SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
450 PM CDT Sat Jun 22 2019
OKZ031-222215-
Seminole OK-
450 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR northern Seminole County Until
515 PM CDT...
AT 449 PM CDT, a strong thunderstorm was located 4 miles east of
Bowlegs, moving north at 40 MPH.
HAZARDS INCLUDE...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Seminole, Wewoka, Bowlegs, Cromwell and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3506 9650 3509 9671 3539 9663 3540 9660
3541 9658 3539 9655 3539 9654 3541 9654
3544 9657 3545 9655 3546 9654 3543 9651
3543 9649 3546 9648 3546 9645 3528 9644
TIME...MOT...LOC 2149Z 196DEG 33KT 3512 9659
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
504 PM CDT Sat Jun 22 2019
OKZ031-222230-
Seminole OK-
504 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Seminole County
Until 530 PM CDT...
AT 502 PM CDT, a strong thunderstorm was located 4 miles east of
Bowlegs, moving north at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of quarters...
Wind gusts over 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Seminole, Wewoka, Bowlegs, Cromwell and Lima.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3512 9648 3513 9667 3540 9663 3540 9660
3541 9658 3539 9655 3539 9654 3541 9654
3544 9657 3545 9655 3543 9651 3543 9649
3542 9644 3522 9644
TIME...MOT...LOC 2202Z 187DEG 21KT 3516 9658
11SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
505 PM CDT Sat Jun 22 2019
OKZ048-222230-
Atoka OK-
505 PM CDT Sat Jun 22 2019
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Atoka County Until
530 PM CDT...
AT 504 PM CDT, a strong thunderstorm was located near Daisy, moving
north at 25 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Daisy and Redden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3451 9578 3445 9578 3447 9592 3468 9591
3468 9588 3459 9588 3459 9567 3451 9567
TIME...MOT...LOC 2204Z 187DEG 21KT 3451 9580
11The Vance AFB radar (KVNX), 25 km away, was scanning. The volume nearest the first event began at 22:16 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, June 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 839085.